North Dakota, 2004

Hail in North Dakota, July 2, 2004

July 2, 2004 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 2, 2:50 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 2, 2:50 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT FRI JUL 2 2004

.SHORT TERM...
FORECAST PROBLEMS IN THE SHORT TERM ARE CONVECTION CHANCES AND
TIMING. ACTUALLY NO SIGNIFICANT CHANGES FROM WHAT WE ALREADY HAVE
GOING. IN THE NEAR TERM...UNSTABLE ATMS THIS AFTERNOON WITH LIFTED
INDEX -2 TO -6 ACROSS MUCH OF CWA. MODIFIED MESOETA SOUNDINGS
INDICATED SOME PRETTY DECENT HELICITY OVER FAR EASTERN CWA. GROUND
TRUTH REPORT OF FUNNEL CLOUD VERIFIES POTENTIAL FOR ROTATING STORMS.
CURRENT TORNADO WATCH ALONG AND EAST OF TROUGH LINE THAT CUTS
THROUGH DICKEY AND LAMOURE COUNTIES. THIS WILL RUN UNTIL 9 PM CDT.
ALTHOUGH STILL VERY UNSTABLE...SHEAR IS MUCH LESS OVER REST OF
WESTERN AND CENTRAL CWA...SO MAIN THREAT WILL BE A POSSIBLE
DOWNDRAFT GUST IN AN ISOLATED SEVERE CELL. CHANCES ARE SLIM ENOUGH
THAT WILL NOT MENTION SEVERE EXCEPT FOR WATCH AREA. HEAVY RAIN IS
ALSO LIKELY AS PLENTY OF LOW LEVEL MOISTURE AVAILABLE.

SECONDARY FRONT DROPS SOUTH THROUGH CWA ON SATURDAY. STILL ENOUGH
INSTABILITY AROUND WITH DAYTIME HEATING TO MENTION ANOTHER CHANCE OF
THUNDERSTORMS. MORE SIGNIFICANT SYSTEM TAKING SHAPE FOR SUNDAY NIGHT
AND MONDAY AS SHORTWAVE TROUGH DEVELOPS A SURFACE INVERTED TROUGH
INTO SOUTHERN NORTH DAKOTA. SOME TIMING DIFFERENCES BETWEEN ETA/GFS
BUT BOTH BRING CHANCE OF THUNDERSTORMS TO WESTERN AND CENTRAL NORTH
DAKOTA ON MONDAY.

.LONG TERM...
MONDAY NIGHT THROUGH FRIDAY...AFTER SOME WRAP AROUND LINGERING
SHOWERS MONDAY NIGHT IN EASTERN COUNTIES...WEAK SURFACE HIGH
PRESSURE MOVES INTO THE NORTHERN PLAINS OUT OF CANADA. GUIDANCE
CONTINUES TO KEEP TEMPERATURES COOLER ON TUESDAY...AND I TRENDED
DOWN HIGHS ONCE AGAIN. NORTHWEST FLOW ALOFT TURNS SOUTHWEST BY
WEDNESDAY NIGHT...AS H500 RIDGE AXIS MOVES INTO THE NORTHERN
PLAINS...AND THEN SLOWLY EASTWARD. THIS WILL SET UP AN ACTIVE
SCENARIO FOR THE END OF THE WORK WEEK. I SET UP WARMING TREND
WEDNESDAY...HIKING UP TEMPERATURES THURSDAY AND FRIDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TWH/SHULZ
Hazardous weather outlook, Jul 2, 4:04 AM CST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
504 AM CDT FRI JUL 2 2004

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031003-
ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND-
DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND-
GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND-
MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND-
OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND-
SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND-
INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY...
DICKINSON...JAMESTOWN...MINOT AND WILLISTON
504 AM CDT FRI JUL 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Aberdeen radar (KABR), 127 km away, was scanning. The volume nearest the first event began at 21:53 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, La Moure

When
July 2, 3:54 PM CST
Where
La Moure County, Marion
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.600, -98.333

Small hail covered the ground. Reported by a NWS cooperative observer.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412284.